Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Denver/Boulder, CO

April 12, 2013Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 12, 2013, 2:24 PM MDT for Washington County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2013, 2:24 PM MDT (20:24 UTC)
Expired
Apr 12, 2013, 3:15 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Washington County, CO

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 2:26 PM MDTHAIL 0.88Platner, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS55 KBOU 122024
SVRBOU
COC121-122115-
/O.NEW.KBOU.SV.W.0007.130412T2024Z-130412T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
224 PM MDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 315 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO
  ABOUT 70 MPH.  THIS STORM WAS LOCATED 2 MILES WEST OF PLATNER...OR
  5 MILES EAST OF AKRON...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER AND
  OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 62 MPH WERE REPORTED AT THE AKRON AIRPORT WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS!

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4017 10319 4026 10308 4015 10278 3986 10280
      3985 10279 3981 10280
TIME...MOT...LOC 2024Z 305DEG 29KT 4016 10308
WIND...HAIL 70MPH <.75IN

$$
2 follow-up statements
826 
WWUS55 KBOU 122044
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT FRI APR 12 2013

COC121-122115-
/O.CON.KBOU.SV.W.0007.000000T0000Z-130412T2115Z/
WASHINGTON CO-
244 PM MDT FRI APR 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL WASHINGTON COUNTY...

AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DESTRUCTIVE WINDS UP TO ABOUT 70 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF OTIS...OR 16 MILES SOUTHEAST OF AKRON...MOVING SOUTHEAST AT
35 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 62 MPH AND NICKEL SIZE HAIL HAVE BEEN REPORTED 
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3999 10300 4021 10295 4015 10278 3986 10280
      3985 10279 3981 10280
TIME...MOT...LOC 2043Z 313DEG 32KT 4003 10292
WIND...HAIL 70MPH 1.00IN

$$
105 
WWUS55 KBOU 122110
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT FRI APR 12 2013

COC121-122120-
/O.EXP.KBOU.SV.W.0007.000000T0000Z-130412T2115Z/
WASHINGTON CO-
310 PM MDT FRI APR 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
WILL EXPIRE AT 315 PM MDT...

THE STORM HAS MOVED INTO YUMA COUNTY AND WEAKENED.

LAT...LON 3999 10300 4021 10295 4015 10278 3986 10280
      3985 10279 3981 10280
TIME...MOT...LOC 2110Z 313DEG 32KT 3987 10269

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 10:38 AM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 12, 10:38 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1038 AM MDT FRI APR 12 2013

.UPDATE...

&&

.SHORT TERM...LATEST WATER VAPOR LOOPS SHOWING ELONGATED UPPER
TROUGH CURRENTLY MOVING ACROSS COLORADO...WITH A MARKED BACK EDGE
OF THE CLOUD SHIELD EXTENDING FROM WESTERN WYOMING INTO NORTHERN
UTAH. SNOW CONTINUES ACROSS MOUNTAINS AS PERSISTENT NORTHWEST
FLOW ALOFT PROVIDING OROGRAPHICS. MOST IF NOT ALL OF THE SNOW
SEEMS TO BE CONFINED TO WEST FACING SLOPES. LAPSE RATES FAIRLY
DECENT..IN THE 6-7 C/KM RANGE. THERE IS ALSO SOME MID LEVEL ASCENT
AIDING IN SNOWFALL...THOUGH NOT READILY INDICATED IN THE QG
VERTICAL VELOCITY ANALYSIS OR PROGS. ACROSS PLAINS...STILL A FEW
LIGHT SHOWERS NORTHEAST OF A GREELEY...FORT MORGAN TO AKRON LINE
MOVING SOUTHEAST. SHOWERS HERE LOOK TO BE A BIT BANDED WITH JET
LOCATED OVER WYOMING AND NEBRASKA. TEMPERATURES NEAR THE WYOMING
AND NEBRASKA BORDERS CURRENTLY IN THE 30S SO SOME OF THE SHOWERS
COULD BE SNOW. FOR THIS AFTERNOON...MODELS SHOW TROUGH MOVING EAST
WITH SOME CLEARING ACROSS THE MOUNTAINS. SHOULD SEE SNOW BEGIN TO
DECREASE THOUGH THERE WILL STILL BE SOME MOISTURE AROUND FOR AT
LEAST SCATTERED SNOW SHOWERS...PERHAPS AN ADDITIONAL 2 INCHES ON
WEST FACING SLOPES. CURRENT MOUNTAIN FORECAST TRENDS SEEM
REASONABLE AT THIS TIME...MAY NEED TO DECREASE SHOWERS QUICKER IF
DRYING MOVES IN QUICKER. ACROSS PLAINS..SHOULD SEE SOME SHOWERS
DEVELOP ACROSS REST OF THE AREA AS TROUGH AXIS MOVES OVERHEAD.
SHOWERS TO BE AIDED BY NORTHERLY SURGE WHICH COULD PROVIDE SOME
LOCAL UPSLOPE. CURRENT FORECAST TRENDS FOR PLAINS ALSO LOOK
REASONABLE. BUT LATEST MODELS DO NOT SHOW TEMPERATURES ALONG
CHEYENNE RIDGE REACHING 40 DEGREES. WILL NEED TO LOWER THE MAX
TEMPERATURES IN THIS AREA SEVERAL DEGREES. MODELS ALSO CONTINUE TO
GENERATE LIGHT QPF AND EVEN SNOW AMOUNTS ALONG THE NORTHERN
BORDER. WILL BOOST POPS THERE A BIT MORE AND MAY NEED TO INCLUDE
SOME SNOW AS WELL BUT WITH MINIMAL ACCUMULATION. WILL ADDRESS THE
FOG POTENTIAL LATER.

.AVIATION...WILL CONTINUE CURRENT TAF TRENDS. SHOULD SEE SOME
SHOWERS DEVELOP AROUND 20Z WITH CEILINGS LOWERING TO AROUND
5000-6000 FEET AGL WITH THE PASSING SHOWERS. WINDS TO SHIFT TO THE
NORTHWEST BY 18Z THEN NORTHEAST AROUND 20Z AS A WEAK FRONT MOVES
ACROSS THE AREA. WINDS TO THEN BECOME SOUTHEAST BY 02Z. CLEARING
EXPECTED OVERNIGHT WITH SOME PATCHY FOG POSSIBLE NORTH AND EAST OF
DENVER.

&&

.PREV DISCUSSION... /ISSUED 438 AM MDT FRI APR 12 2013/

SHORT TERM...SHORTWAVE OF THE DAY CURRENTLY SWINGING EASTWARD
OVER EASTERN UTAH...EXTREME NORTHWEST COLORADO AND CENTRAL WYOMING.
NOT AS MUCH PRECIP BEING GENERATED BY THIS WEAKLY SHEARED
DEFORMATION AXIS AS WAS THE CASE WITH LAST NIGHT/S SHORTWAVE TROUGH.
MOISTURE IS NOT AS DEEP AND ONLY MINIMAL QG FORCING FOR ASCENT
NOW CENTERED OVER EXTREME SWRN WYOMING. OVERNIGHT SAW BANDED
LIGHT PRECIP /RAIN-SNOW SHOWERS/ EXTENDING SEWRD OUT OF SERN WY
AND ACROSS THE NORTHEAST CORNER OF COLORADO. PRECIP AMOUNTS HAVE
BEEN LIGHT ACCORDING TO RADAR. SHOULD SEE THIS SHOWERY PRECIP
EXITING THE AREA IN THE NEXT FEW HOURS. MEANWHILE CLOUD BAND
ASSOCIATED WITH UPSTREAM SHORTWAVE TROUGH HAS BECOME SOMEWHAT
DISORGANIZED IN THE PAST COUPLE OF HOURS WITH CLOUD TOPS WARMING
AT ITS SRN TIP. PROBABLY CAN BLAME THIS ON NIGHTIME COOLING. OVER
THE NEXT SEVERAL HOURS WITH SUNRISE...SHOULD SEE CONVECTIVE CLOUD
ELEMENTS POPPING UP ALONG THIS CLOUD BAND AS IT PASSES OVER THE
HIGH COUNTRY. COULD SEE AREAS OF MODERATE TO HEAVY SNOWFALL IN THE
MTNS LATER THIS MORNING...BUT NOT WIDE SPREAD ENOUGH NOR LASTING
LONG ENOUGH TO REQUIRE ANY WINTER HIGHLIGHTS. SKIES EAST OF THE
MTNS ARE EXPECTED TO START OUT PARTLY TO MOSTLY CLOUDY THIS
MORNING THEN BECOME MOSTLY CLOUDY TO OVERCAST THIS AFTERNOON WITH
SCATTERED RAIN SHOWERS WITH PASSAGE OF THE TROUGH. RAIN AMOUNTS
SHOULD BE LIGHT...GENERALLY UNDER A TENTH OF AN INCH.

TONIGHT...THE WAVE MOVES OUT WHICH ALLOWS CLEARING FROM THE
NORTHWEST WITH WEAK DOWNWARD FORCING. HOWEVER...MODELS SHOW LOW-
LEVEL SOUTH-SOUTHEAST FLOW ON THE PLAINS STRENGTHENING OVERNIGHT
THE RESULT OF A FAIRLY STRONG SFC HIGH TRACKING SEWRD ACRS
NEBRASKA. FLOW APPEARS TO DRAW HIGHER DEWPOINT AIR UP FROM THE
TEX/OKLA PANHANDLE REGION UP INTO NERN COLORADO AFTER 06Z
TONIGHT...POSSIBLY RESULTING IN AREAS OF FOG AS FAR WEST AS THE
I-25 CORRIDOR BEFORE DAWN. COULD SEE POCKETS OF DENSE FOG FORMING
EAST-NORTHEAST OF THE DEN METRO AREA BEFORE SUNRISE. THIS INFLUX
OF MOISTURE WILL CONSEQUENTLY PRODUCE WARMER NIGHTIME TEMPERATURES
ON THE PLAINS.

LONG TERM...AN UNSETTLED WEEK AHEAD ACROSS NORTHERN COLORADO...
ESPECIALLY AS WE MOVE INTO THE MONDAY THROUGH WEDNESDAY TIME
FRAME NEXT WEEK. FOR THE WEEKEND...THE FLOW ALOFT WILL INCREASE
AND BACK TO MORE WESTERLY BY LATE SATURDAY AND SUNDAY AS STRONG
120KT JET MOVES OVER NORTHERN COLORADO. CROSS SECTIONS SHOW
50-60KT CROSS BARRIER FLOW OVER HIGHER MOUNTAINS FOR A TIME ON
SATURDAY NIGHT. CERTAINLY SOME WINDS UP AROUND 60 MPH BUT DON'T
THINK THERE WILL BE WIDESPREAD HIGH WINDS DUE TO TOO MUCH SHEAR
WITH THE JET AND PRECIP PROCESSES ON WEST SLOPES. FOR EASTERN
COLORADO...SOME FOG/LOW STRATUS POSSIBLE EARLY SATURDAY MORNING
IN WAKE OF LATE FRIDAY'S FRONT AND SOME RETURN MOISTURE. SATURDAY
SHOULD BE THE WARMEST DAY OF THE PERIOD WITH THE INCREASE
DOWNSLOPE FLOW WITH THE BACKING WINDS. A COLD FRONT WILL MOVE IN
LATE SAT NIGHT WHICH WILL COOL TEMPERATURES BACK INTO THE 50S ON
SUNDAY AFTERNOON ALONG WITH GUSTY WINDS.

THE WEATHER PATTERN GETS MORE INTERESTING LATE SUNDAY THROUGH THE
MIDDLE OF NEXT WEEK AS A STRONGER UPPER LEVEL TROF BEGINS TO
CARVE OUT ACROSS THE GREAT BASIN AND SLOWLY MOVES ACROSS COLORADO
BY LATE TUESDAY AND WEDNESDAY. AHEAD OF THE TROF THERE IS SOME
GULF MOISTURE WHICH SEEMS TO GET ADVECTED BACK INTO NORTHEAST
COLORADO. THERE WILL ALSO BE A STRONG JET WHICH WILL BE MEANDERING
AROUND NORTHERN COLORADO THROUGH THIS PERIOD...SO JET DYNAMICS
WILL CERTAINLY LEAD TO SOME BANDED PRECIP. BOTH GFS AND EUROPEAN
ARE SHOWING QUITE A BIT OF LIQUID WITH THIS SLOW MOVING STORM
WHICH SHOULD BECOME ALL SNOW LATER TUESDAY AND INTO WEDNESDAY. FOR
NOW WILL BE CONTINUING TO RAISE POPS AND LOWER TEMPERATURES
THROUGH THE MIDDLE OF NEXT WEEK.

AVIATION...MID-LEVEL CLOUD COVER EXPECTED OVER THE DENVER METRO
AREA THROUGHOUT THE DAY...WITH SCATTERED RAIN SHOWERS DEVELOPING
AFTER 18Z WITH THE PASSAGE OF A MID-LEVEL SHORTWAVE TROUGH.
PRECIPITATION AMOUNTS SHOULD BE LIGHT...AND WITH TEMPERATURES
WELL ABOVE FREEZING...NOT LIKELY WE/LL SEE ANY SNOW TODAY AT
DENVER AREA AIRPORTS. CLOUD BASES COULD LOWER TO AROUND 5000 FT
AGL LATER THIS AFTERNOON WITH PASSING SHOWERS. OTHERWISE
VISIBILITIES SHOULD REMAIN 6 MILES AND GREATER. SHOWERS MOVE OUT
EARLY THIS EVENING WITH THE TROUGH MOVING EAST OF THE AREA.
HOWEVER...AFTER MIDNIGHT...COULD SEE INCREASING SOUTHEASTERLY
WINDS DRAWING MOISTURE UP INTO THE AREA...POSSIBLY GENERATING
AREAS OF FOG...SOME OF WHICH MAY REDUCE VISIBILITIES TO UNDER A
MILE BEFORE SUNRISE. THERE IS A CHANCE THAT DIA COULD SEE VSBYS
LOWERING TO AROUND 3 MILES IN FOG AFTER 5 AM MDT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...D-L
LONG TERM....ENTREKIN
AVIATION...D-L
Hazardous weather outlook, Apr 12, 11:01 AM MDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1101 AM MDT FRI APR 12 2013

COZ030>051-131715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1101 AM MDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW ACROSS THE MOUNTAINS AND HIGH VALLEYS WILL GRADUALLY
DECREASE THIS AFTERNOON AS DRIER AIR MOVES INTO THE REGION. UP TO
2 INCHES OF ADDITIONAL SNOWFALL IS POSSIBLE...MAINLY ON THE HIGHER
WEST FACING SLOPES. ACROSS THE PLAINS...SCATTERED SHOWERS WILL
DEVELOP AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. SOME OF THE
SHOWERS COULD BE MIXED WITH SNOW NEAR THE WYOMING AND NEBRASKA
BORDERS. PRECIPITATION AMOUNTS ACROSS THE PLAINS SHOULD BE
LIGHT...GENERALLY LESS THAN A TENTH OF AN INCH. SHOWERS WILL COME
TO AN END THIS EVENING. FOG COULD DEVELOP AFTER MIDNIGHT ACROSS
THE PLAINS WHICH MAY MAY REDUCE VISIBILITIES TO LESS THAN A MILE
IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLOW ALOFT WILL INCREASE AND SHIFT WESTERLY OVER THE WEEKEND
BRINGING DRIER AND WARMER CONDITIONS TO THE REGION ON SATURDAY.
THERE WILL ALSO BE AN INCREASE IN WINDS OVER THE MOUNTAINS AND
FOOTHILLS SATURDAY NIGHT. SOME GUSTS MAY EXCEED 60 MPH. SNOW WILL
ALSO INCREASE IN THE MOUNTAINS SATURDAY NIGHT BEFORE DECREASING ON
SUNDAY.

A STRONGER WEATHER DISTURBANCE WILL APPROACH COLORADO EARLY NEXT
WEEK WITH COLDER TEMPERATURES AND INCREASING CHANCES OF RAIN AND
SNOW FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Apr 12, 2:13 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
213 PM MDT FRI APR 12 2013

COZ049-122100-
WASHINGTON COUNTY CO-
213 PM MDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL WASHINGTON COUNTY

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
PLATNER...OR 4 MILES NORTH OF AKRON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PLATNER AND
OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 4014 10279 3997 10280 3993 10294 4020 10325
      4030 10314
TIME...MOT...LOC 2013Z 304DEG 20KT 4022 10319

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:13 PM MDTSpecial Weather StatementBOUWashington47 min
Apr 12, 3:55 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more43 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.